Chat Let's Talk: Click To Chat Call Now: 24Hr Addiction Hotline 800-774-6145 Email We'll Call You: Contact Us

Overdose Symptoms

We can help you find local opiate addiction treatment, call 800-774-6145 for a free referral.
Codeine Overdose Symptoms

Codeine overdose symptoms can be miserable.

In rare but potential cases, codeine overdose can occur.

The symptoms of codeine overdose may include:

  • difficulty breathing
  • excessive drowsiness or sleepiness
  • losing consciousness
  • losing muscle tone
  • cold & clammy skin
  • fainting or passing out
  • reduced heartbeat
  • bluish lips
  • weakness
  • weak pulse
  • gastrointestinal problems including spasms
  • low blood pressure
  • seizures

Before You Call 911

If you think that someone has overdosed on codeine, try to determine the following information before you make the call to emergency services:

  • The age, weight and condition of the patient
  • what the patient took (the strength, ingredients, brand name or any other information about the product or drug that the individual has taken)
  • the time-frame in which the drug was taken (how long ago did the person take the drug)
  • how much of the drug was taken
  • whether the medication was prescribed for the patient or not

Contacting Poison Control

The National Poison Control Center can be contacted by calling 1-800-222-1222. If you think that someone has taken a lethal or dangerous dose of codeine or of some other drug, contact Poison Control to talk with an expert about poisoning. They can give you further instructions and will answer any questions that you may have about poisoning. You can call to speak with poison control experts anytime, 24 hours a day, 7 days a week for free.

Pin It on Pinterest

Shares